MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

GLOBUS MEDICAL, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10000690
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Rupture (2208); Insufficient Information (4580)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a nuvasive torque wrench fractured during surgery resulting in extended surgery time and tissue trauma.This event occurred in germany.
 
Additional Manufacturer Narrative
The device has not returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The investigation revealed that the complaint was unable to be confirmed with the information provided and the root cause is unable to be determined.The event description notes there was ¿increased tissue trauma¿ and need for extended surgery which supports classification of event as serious.There was no reported permanent health consequences or impact to the patient.The device was not returned for evaluation, and no photographs were provided so the complaint could not be confirmed.No associated torque handle information was provided, and no information on the final lock screw driver used was provided.Although no definitive root cause could be determined, review of the reported event and similar events suggests excessive force and or fatigue failure after repeated high torque use over time as the likely cause or contributor.The fractured tip was recovered, and the case was able to continue and finish after removing the construct.Manufacturing review: no lot code information was provided on the so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Labeling review was conducted with outcome of no deviations or impact to event noted.Risk evaluation: review of the complaint and associated risk document found the effects potentially related to the reported event have been identified and mitigated and the severity of possible effects do not exceed those estimated in the risk documentation.A review of confirmed past complaints identified reports of reline final lock screw drivers fracturing intraoperatively, at an occurrence rate lower than the estimated risk documentation associated with this product.No new harm event or adverse trend identified with the reported event.Additionally, based on the risk level estimated for this product, this complaint does not justify the need for new or additional risk evaluation.The product is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.
 
Event or Problem Description

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22883646
Report Number2031966-2025-00112
Device Sequence Number8861364
Product Code NKB
UDI-Device Identifier00887517497352
UDI-Public887517497352
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryGM
PMA/510(K) Number
K223181
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale